Hail, Pottawatomie
- When
- April 14, 2:44 PM CST
- Where
- Pottawatomie County, 3 mi N of Louisville
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.300, -96.317
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Apr 14, 1:30 AM CST, 13 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 230 AM CDT SAT APR 14 2001 MAIN FORECAST CONCERN IS SEVERE WEATHER POTENTIAL THIS AFTERNOON AND EVENING. ETA UNFOLDS A RATHER OMINOUS SCENARIO LATER TODAY. LOW LEVEL MOISTURE RESIDING JUST SOUTH OF THE RED RIVER IS FORECAST TO SURGE NORTHWARD TODAY...AND INTO NORTHEAST KANSAS THIS AFTERNOON. ETA FORECASTS A WARM FRONT TO SET UP FROM EMPORIA TO OTTAWA BY MIDDAY. GOOD SURFACE MOISTURE IS FORECAST ALONG THIS BOUNDARY WITH CAPES APPROACHING 2000 J/KG BY BY AFTERNOON. GOOD SHEAR IS FORECAST ALONG THE BOUNDARY WITH HELICITIES AROUND 250 M2/S2. NORTH OF THE WARM FRONT THE ETA IS FORECASTING 850 MB DEW POINTS TO RISE TO AROUND 8C BY LATE AFTERNOON...GIVING ELEVATED CAPES OF 1000 TO 1500 J/KG WITH GOOD MOISTURE FLUX CONVERGENCE DURING THE AFTERNOON. CONVECTIVE INHIBITION LOOKS TO BE RATHER LOW...SO WOULD EXPECT STORMS TO BREAK OUT MID AFTERNOON SOUTH OF INTERSTATE 70...AND BY LATE AFTERNOON TO THE NORTH AS THE MOISTURE SURGES IN. WILL MENTION POSSIBLE SEVERE ALONG AND SOUTH OF THE WARM FRONT ACROSS EAST CENTRAL KANSAS. COULD SEE SOME HAIL FROM THE ELEVATED STORMS OVER NORTHEAST KANSAS AS WET BULB ZERO HEIGHTS WILL BE PRETTY LOW. CONVECTION TO CONTINUE INTO THE EVENING HOURS BEFORE COLD FRONT PUSHES THROUGH AROUND MIDNIGHT. PRECIPITATION MAY LAST MOST OF THE NIGHT ACROSS EAST CENTRAL KANSAS. ETA IS THE MOST AGGRESSIVE IN BRINGING COLDER AIR SOUTH BEHIND THE FIRST FRONT ON SUNDAY. THIS LOOKS A LITTLE OVERDONE...AND WILL FOLLOW THE SLIGHTLY MILDER AVN SOLUTION. GENERALLY PREFER THE AVN BASED MAV AND FAN GUIDANCE AS THE NGM/FWC IS TOO WARM IN THE LATER PERIODS. .TOP...NONE. 58
KSZ008>012-020>024-026-034>040-054>056-058-059-142100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1208 PM CDT SAT APR 14 2001 ...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTHEAST AND EAST CENTRAL KANSAS... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING ACROSS MUCH OF NORTHEAST INTO EAST CENTRAL KANSAS. THE AREA OF CONCERN WOULD GENERALLY BE ALONG AND SOUTH OF A LINE FROM THE ABILENE VICINITY...ACROSS MANHATTAN TO HOLTON VICINITY...WITH AREAS TO THE SOUTH OF AN EMPORIA TO OTTAWA LINE...HAVING A GREATER RISK FOR SEVERE WEATHER. THE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA BY THE MID TO LATE AFTERNOON HOURS...AND CONTINUE INTO THE EVENING. THE PRIMARY THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED TORNADO OR TWO COULD NOT BE RULED OUT. A WARM FRONT IN THE VICINITY...ALONG WITH INCREASING MOISTURE AND INSTABILITY AHEAD OF AN APPROACHING UPPER LEVEL DISTURBANCE...WILL PRODUCE THE THREAT FOR SEVERE WEATHER. STAY TUNED TO NOAA WEATHER RADIO...OR OTHER LOCAL MEDIA OUTLETS...TO KEEP INFORMED OF THE POTENTIAL FOR SEVERE WEATHER...THIS AFTERNOON AND EVENING. $/$ PF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
240 PM CDT SAT APR 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0228 PM 2 SW UPLAND KS 1 INCH HAIL
04/14/01 DICKINSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
252 PM CDT SAT APR 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0249 PM 2 S MILFORD KS .75 INCH HAIL
04/14/01 GEARYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
313 PM CDT SAT APR 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0308 PM MANHATTAN KS 1 INCH HAIL
04/14/01 RILEY NUMEROUS REPORTS OF
NICKEL TO QUARTER SIZE
HAIL.
0310 PM MANHATTAN KS 1.75 INCH HAIL
04/14/01 RILEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
316 PM CDT SAT APR 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM BENNINGTON KS .88 INCH HAIL
04/14/01 OTTAWAThe Topeka radar (KTWX), 34 km away, was scanning. The volume nearest the first event began at 20:44 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240371, 5240372, 5240373, 5240374, 5240375.